Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Child with weight loss, loss of appetite and headaches. On IV fluids due to dehydration. Is this a viral infection?

Hi my son is going on 5 weeks of no energy lost weight no appetite headaches. It all started with a cold and cough all he wsnts to do is lay in bed he usually is very active. He was dehydrated the put him on IV fluids. Ran blood work everything is normal. The did a CT scan of head he has constant headaches. Its normal. We don't know what to do. He just lays look terrible can't go to school. We are told its a virus any help would be great.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

We would have appreciate if you had mentioned your son's age. If all the investigations are normal and presuming that his cold and cough has become alright then on what basis have the doctors said that it is a viral infection and why is he getting dehydrated? If you can throw more light on these issues it shall facilitate us to give you some guidance.

Presuming that your son is a school going child it would be appropriate to discuss the issue with his teachers and even the school counsellor. At times some interpersonal issues with peers can create problems and the child may complain of headaches, etc.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor